Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Having acid reflux problems. Stomach pain, headaches, chills after taking Prilosec. Reason?

Hello. I was having some acid reflux issues about two weeks ago. I came to the conclusion that it must be the granola i was eating, since that was the only food i had introduced into my diet recently. And thats also when the acid reflex was most apparent. Stopped the granola, and within a day felt much better. The next day i decided to hit the pharmacy and inquire about what they sold over the counter that was a potent Acid reducer. The Pharmacist promptly pointed at the Prilosec on the shelf and said Now it will take a few days to take full effect I said fine. No problem. Well ive been taking it for three days now,and each time ive taken it my stomach has felt awful. Guess i didnt attribute it to the Prilosec yesterday. Today however it was very clear. About twenty minutes after taking it I felt gut wrenching pains in my stomach,became very flush all over,massive headache and chills as well. This coming from me feeling absolutely fine before. Anyway,any advicen or insite you may have as to wy this would occur would be greatly appreciated. Thanks. Andrew
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

You need to know that every person can have very different reaction to the same medicine. Its because we really do not know everything about medicines.
So simply intolerance for this medicine is possible at your case.
But more important is to find out the reason of your acid reflux. Food can trigger acid secretion but it does not have to be the main reason. Helicobacteri Pylori infection, peptic ulcer or even stomach cancer can also give acid reflux.
That is why you should not treat yourself without doctors consult. Gastroscopy should be done.

Hope this will help.
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor